Open Access
March, 1961 Some Properties of Regular Markov Chains
B. R. Bhat
Ann. Math. Statist. 32(1): 59-71 (March, 1961). DOI: 10.1214/aoms/1177705139


In a regular Markov chain with one absorbing state, for sequences starting from a given state and continuing until the absorbing state is reached, the distribution and moment formulae of the total number of transitions is derived in Section 2, and also its probability generating function (p.g.f.). The joint p.g.f. of the transition frequencies is given in Section 3, from which the p.g.f. of one or more transition frequencies is deduced. In Section 4 some moment formulae associated with these transition frequencies are derived. Section 5 is concerned with inference for such Markov chains, when there are a large number of sequences starting from the same given state.


Download Citation

B. R. Bhat. "Some Properties of Regular Markov Chains." Ann. Math. Statist. 32 (1) 59 - 71, March, 1961.


Published: March, 1961
First available in Project Euclid: 27 April 2007

zbMATH: 0099.12804
MathSciNet: MR119367
Digital Object Identifier: 10.1214/aoms/1177705139

Rights: Copyright © 1961 Institute of Mathematical Statistics

Vol.32 • No. 1 • March, 1961
Back to Top